Alert archive / Kentucky / Tornado Warnings in 2009

Tornado Warning 33, NWS Jackson, KY

June 16, 20094 counties in Kentucky

NWS Jackson, KY issued this tornado warning at Jun 16, 2009, 5:42 PM EDT for 4 counties in Kentucky. It was in force for 33 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2009, 5:42 PM EDT (21:42 UTC)
Expired
Jun 16, 2009, 6:15 PM EDT
In force
33 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties Clay County, KY, Knox County, KY, Laurel County, KY, Whitley County, KY

The radar

The Jackson,KY radar (KJKL), 80 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 5:44 PM EDTFUNNEL CLOUD1 S Sublimity City, KYSIGHTED AT OLD WHITLEY ROAD.
Jun 16, 5:44 PM EDTTSTM WND DMGTuttle, KYTREES DOWN. WIND GUST ESTIMATED AT 70 MPH.
Jun 16, 5:45 PM EDTTORNADOLevi Jackson S.P., KYPOSSIBLE TORNADO TOUCHDOWN.
Jun 16, 5:55 PM EDTFUNNEL CLOUD10 E London, KYPUBLIC SPOTTED A FUNNEL CLOUD AT MILE MARKER 10 ON THE HAL ROGERS PARKWAY...HEADING TOWARD MANCHESTER.
Jun 16, 6:07 PM EDTTSTM WND DMG4 Ssw Manchester, KYTREES DOWN ON CRAWFISH ROAD IN HORSE CREEK AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 2:42 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
228 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KJKL 162142
TORJKL
KYC051-121-125-235-162215-
/O.NEW.KJKL.TO.W.0033.090616T2142Z-090616T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
542 PM EDT TUE JUN 16 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTH CENTRAL WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  CLAY COUNTY IN SOUTHEAST KENTUCKY...
  NORTHERN KNOX COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 615 PM EDT

* AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SILER...OR
  11 MILES NORTHWEST OF BARBOURVILLE...MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CORBIN...
  LONDON...
  MANCHESTER...
  NORTH CORBIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3715 8404 3725 8379 3708 8357 3688 8367
      3689 8415 3707 8425
TIME...MOT...LOC 2143Z 259DEG 35KT 3697 8402

$$

SCHOETTMER
2 follow-up statements
000 
WWUS53 KJKL 162206
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
606 PM EDT TUE JUN 16 2009

KYC125-235-162216-
/O.CAN.KJKL.TO.W.0033.000000T0000Z-090616T2215Z/
LAUREL KY-WHITLEY KY-
606 PM EDT TUE JUN 16 2009

...THE TORNADO WARNING FOR NORTH CENTRAL WHITLEY AND SOUTHERN LAUREL
COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3722 8386 3725 8379 3708 8357 3688 8367
      3688 8386
TIME...MOT...LOC 2206Z 259DEG 35KT 3701 8375

$$

KYC051-121-162215-
/O.CON.KJKL.TO.W.0033.000000T0000Z-090616T2215Z/
CLAY KY-KNOX KY-
606 PM EDT TUE JUN 16 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
NORTHEASTERN KNOX AND CLAY COUNTIES...

AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR OGLE...OR 10 MILES
SOUTH OF MANCHESTER...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
BLUEHOLE...HORSE CREEK JUNCTION...BRIGHTSHADE...LIPPS...PLANK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A 
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE 
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3722 8386 3725 8379 3708 8357 3688 8367
      3688 8386
TIME...MOT...LOC 2206Z 259DEG 35KT 3701 8375

$$
000 
WWUS53 KJKL 162211
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
611 PM EDT TUE JUN 16 2009

KYC051-121-162221-
/O.EXP.KJKL.TO.W.0033.000000T0000Z-090616T2215Z/
CLAY KY-KNOX KY-
611 PM EDT TUE JUN 16 2009

...THE TORNADO WARNING FOR NORTHEASTERN KNOX AND CLAY COUNTIES WILL
EXPIRE AT 615 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT 
TUESDAY EVENING FOR EASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3722 8386 3725 8379 3708 8357 3688 8367
      3688 8386
TIME...MOT...LOC 2211Z 259DEG 35KT 3702 8370

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Jun 16, 3:02 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 16, 3:02 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
302 PM EDT TUE JUN 16 2009

.SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/...UPDATED

AN ACTIVE PERIOD IS IN STORE. UNFORTUNATELY...THE MODELS STILL ARE
NOT HANDLING CONVECTION VERY WELL...AND CONVECTION WILL BE OUR
PRIMARY ISSUE.

THE FIRST CONCERN IS THE MCS WITH HIGH WINDS MARCHING THROUGH WESTERN
KY ON ITS WAY EAST. IT IS SHOWING SOME INCLINATION TO DEVELOP FURTHER
SOUTH...BUT NOT NORTHWARD. WILL EXPECT THIS GENERAL TREND TO
CONTINUE...WITH THE MOST UNSTABLE AIR IN OUR AREA BEING IN OUR SW
COUNTIES. EXTRAPOLATING THE MOVEMENT IT SHOULD ENTER OUR SW COUNTIES
AROUND 5 PM AND MOVE EAST ACROSS THE FORECAST AREA OVER ABOUT A 3 HOUR
WINDOW.

PRECIP MAY LINGER FOR A WHILE BEHIND THE INITIAL LINE...BUT WILL
EXPECT A RELATIVE LULL FOR A WHILE LATER IN THE EVENING. THE
POTENTIAL FOR PRECIP WILL INCREASE AGAIN OVERNIGHT AS LOW LEVEL
CONVERGENT FLOW STRENGTHENS IN OUR ZONE OF WARM AIR ADVECTION. THIS
WILL BE DUE TO A SURFACE LOW MOVING THROUGH THE MIDWEST. CONSIDERING
THE PRECIP THREAT AS A WHOLE...LIKELY POPS APPEAR IN ORDER FOR THE
FIRST 12 HOUR PERIOD. HOWEVER...CATEGORICAL POPS MAY BE NEEDED IN A
PRE 1ST PERIOD FOR THE SQUALL LINE.

ON WEDNESDAY...THE SAME GENERAL SCENARIO CONTINUES...WITH CONVERGENT
LOW LEVEL FLOW AND WARM AIR ADVECTION. HOWEVER...THE DEEP MOISTURE
WANES AS THE AIR ALOFT WARMS SLIGHTLY AND DRIES CONSIDERABLY. THIS
SHOULD BRING AN OVERALL DECREASE IN PRECIP COVERAGE AS THE DAY GOES
BY. BY WEDNESDAY NIGHT THE COVERAGE SHOULD BE MINIMAL AND WILL GO
WITH JUST A SLIGHT CHANCE IN THE NE.

MODELS DISAGREE ON THURSDAY...WITH THE WRF INDICATING CONVECTION
DEVELOPING AS WEAK WAVES MOVE OVER ALOFT. MEANWHILE...THE GFS SHOWS
WARMING MID LEVEL TEMPS AND KEEPS US MORE CAPPED. WILL COMPROMISE ON
POPS BETWEEN MAV AND MET AND USE CHANCE VALUES OF 30-40 PERCENT.

ON THURSDAY NIGHT WE WILL MOVE FURTHER INTO THE WARM SECTOR AS THE
WARM FRONT CONTINUES TO MOVE NORTHEAST. WITH LOSS OF HEATING AS
WELL...POPS WILL DROP FURTHER...TO 20-30 PERCENT.

.LONG TERM.../FRIDAY THROUGH TUESDAY/

CHANGES MADE TO THE EXTENDED INCLUDE THE FOLLOWING...DUE TO
UNCERTAINTY AMONGST THE VARIOUS MODELS AND MOS DATA REGARDING TIMING
OF PRECIPITATION ONSET ON FRIDAY...DECIDED TO GO WITH THE MORE
RELIABLE ECMWF MODEL SOLUTION. FRIDAY NIGHT AND SATURDAY APPEAR TO
BE THE BEST TIMES FOR SHOWERS AND STORMS OVER THE WEEKEND. THE
QUESTIONS WILL BE WHAT WILL BE THE ORIENTATION OF THE FRONTAL
BOUNDARY THAT TRIGGERS CONVECTION...THE TIMING OF THE BOUNDARY...AND
THE TIMING AND AMOUNT OF MIDDLE AND UPPER LEVEL JET ENERGY AND LOW
LEVEL MOISTURE THAT WILL BE AVAILABLE FOR CONVECTIVE INITIATION AND
STORM MAINTENANCE. THE GFS AND ECMWF BOTH SHOWED PRETTY JET DYNAMICS
FOR FRIDAY INTO SATURDAY MORNING. THE TIMING IN TODAYS MODELS WAS A
BIT FASTER THAN PREVIOUS RUNS SO ADJUSTED POP...SKY...AND WEATHER
GRIDS TO REFLECT THIS. ALSO MODIFIED QPF GRIDS A BIT FOR THE SAME
REASON. ONCE PRECIPITATION ENDS ON SATURDAY THE MODELS ALL AGREE
THAT SUNDAY...MONDAY...AND TUESDAY WILL ALL BE DRY WITH LIGHT WINDS
AND WARM MUGGY TEMPERATURES. THE TEMPERATURE FORECAST WAS ADJUSTED
SLIGHTLY TOWARD THE LATEST HPC AND MEXMOS VALUES...BUT NOT TO THE
EXTREMELY WARM READINGS THE MEXMOS WAS DEPICTING FOR FRIDAY. LOOKS
LIKE QUITE A FEW LOCATIONS WILL BE IN THE UPPER 80S AND LOWER 90S ON
FRIDAY WITH TEMPERATURES IN THE MID TO UPPER 80S SATURDAY THROUGH
TUESDAY.

&&

.AVIATION.../18Z TO 18Z/

ISOLATED SHOWERS WERE DEVELOPING SHORTLY BEFORE THE START OF THE TAF
PERIOD. THEY WILL INCREASE SOMEWHAT IN COVERAGE THIS AFTERNOON...BUT
PROBABLY NOT ENOUGH TO WARRANT INCLUSION IN TAFS INITIALLY. AN
ORGANIZED LINE OF SEVERE THUNDERSTORMS WAS ENTERING THE WESTERN
PORTION OF THE STATE AND MOVING EASTWARD AT THE SAME TIME. IF IT
MAINTAINS ITS MOTION AND INTEGRITY...IT WILL ARRIVE AROUND 21Z AND
PASS THROUGH EARLY THIS EVENING. THE AREA MOST LIKELY TO BE AFFECTED
BY THESE STORMS AND THE AREA WITH THE GREATEST RISK OF HIGH WINDS IS
IN OUR SW COUNTIES IN THE VICINITY OF KSME AND KLOZ. WIND GUSTS OF
60 TO 70 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN WILL BE
LIKELY WITH THIS LINE OF STORMS AS IT PASSES THROUGH SME AND LOZ
BETWEEN 21 AND 22Z. ONCE THIS PASSES...THERE WILL STILL BE A
POTENTIAL FOR SHOWERS AND STORMS AT TIMES THROUGH THE NIGHT. THE
THREAT WILL INCREASE AGAIN WITH TIME...WITH THE MOST LIKELY TIME FOR
ANOTHER ROUND OF SHOWERS AND STORMS BEGINNING AROUND DAWN AND
LASTING INTO THE MORNING ON WEDNESDAY. ANY THUNDERSTORM COULD BRING
IFR OR WORSE CONDITIONS. OUTSIDE OF STORMS...MAINLY VFR CONDITIONS
ARE FORECAST.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...HAL
LONG TERM...AR
AVIATION...HAL
Hazardous weather outlook, Jun 16, 4:16 AM EDT, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
416 AM EDT TUE JUN 16 2009

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-171115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
416 AM EDT TUE JUN 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME OF THESE
THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING WITH
DAMAGING WINDS BEING THE MAIN THREAT. IN ADDITION...A SATURATED
GROUND COMBINED WITH THE POTENTIAL OF HEAVY RAINFALL IN THE STRONGEST
THUNDERSTORMS COULD LEAD TO SOME LOCALIZED FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE FOR MOST LOCATIONS...MAINLY IN THE
AFTERNOON AND EVENING HOURS FROM WEDNESDAY THROUGH SUNDAY. AN
ALREADY WET GROUND FROM RECENT RAINFALL...COMBINED WITH THE POTENTIAL
FOR SEVERAL ROUNDS OF RAIN THIS WEEK COULD PRODUCE SOME LOCALIZED
FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RAY

In the hours before

Local storm report, Jun 16, 3:27 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
327 PM EDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     FLASH FLOOD      2 SE MCANDREWS          37.55N 82.24W
06/16/2009                   PIKE               KY   EMERGENCY MNGR

            AT AROUND 1 AM...TWO INCHES OF PRECIPITATION FELL IN A
            SHORT TIME IN THE BALL FORK AND BALL BRANCH AREA. THE
            EMERGENCY MANAGER ESTIMATES THE FLOWING WATER WAS ABOUT
            18 INCHES DEEP. THIS CAUSED EXTENSIVE DAMAGE TO ROADWAYS
            AND CULVERTS.

&&

JJ
Local storm report, Jun 16, 5:11 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
511 PM EDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     FUNNEL CLOUD     10 E SOMERSET           37.08N 84.43W
06/16/2009                   PULASKI            KY   BROADCAST MEDIA

&&

JCARICO
Local storm report, Jun 16, 5:12 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
512 PM EDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     FUNNEL CLOUD     BURNSIDE                36.99N 84.60W
06/16/2009                   PULASKI            KY   PUBLIC

            A MEMBER OF THE PUBLIC REPORTED SEEING A FUNNEL CLOUD IN
            BURNSIDE.

&&

ARICHEY
Local storm report, Jun 16, 5:17 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
517 PM EDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     TSTM WND DMG     MONTICELLO              36.84N 84.85W
06/16/2009                   WAYNE              KY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN MONTICELLO. ALSO...TREES
            DOWN ACROSS COUNTY.

&&

JCARICO
Special weather statement, Jun 16, 5:32 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
532 PM EDT TUE JUN 16 2009

KYZ058-059-068-069-079-080-111-114-162230-
POWELL-ESTILL-ROCKCASTLE-PULASKI-LAUREL-LEE-JACKSON-OWSLEY-
532 PM EDT TUE JUN 16 2009

...A LINE OF STRONG THUNDERSTORMS TO AFFECT SOUTHWESTERN POWELL AND
ESTILL AND WESTERN LEE AND JACKSON AND WESTERN OWSLEY AND ROCKCASTLE
AND NORTH CENTRAL PULASKI AND NORTH CENTRAL LAUREL COUNTIES THROUGH
630 PM EDT TUESDAY EVENING...

AT 530 PM EDT...SHOWERS AND A LINE OF STRONG THUNDERSTORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 32 MILES NORTHWEST OF BOONE TO
13 MILES NORTHWEST OF GUM SULPHUR TO EUBANK...MOVING EAST AT 25 MPH.

THE STORMS WILL BE NEAR INDIAN LAKES PARK AROUND 555 PM EDT...
WILLAILLA AROUND 600 PM EDT...LEVEL GREEN AROUND 605 PM EDT...WABP
AROUND 610 PM EDT...RENFRO VALLEY AROUND 615 PM EDT...

RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.

RICHEY
Local storm report, Jun 16, 5:37 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
537 PM EDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     5 S NANCY               37.00N 84.75W
06/16/2009                   PULASKI            KY   LAW ENFORCEMENT

            TREES DOWN.

0512 PM     TSTM WND DMG     1 S RUTH                37.06N 84.52W
06/16/2009                   PULASKI            KY   LAW ENFORCEMENT

            TREES DOWN.

&&

JCARICO

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 10:10 PM EDTAreal Flood AdvisoryJKLBath65 min
Jun 15, 11:16 PM EDTAreal Flood AdvisoryJKLBath, Fleming, Rowan52 min
Jun 16, 4:26 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley49 min
Jun 16, 4:48 PM EDTTornado WarningJKLMcCreary, Pulaski, Wayne27 min
Jun 16, 5:02 PM EDTTornado WarningJKLPulaski, Rockcastle28 min
Jun 16, 5:08 PM EDTTornado WarningJKLKnox, Laurel, McCreary, Pulaski, Rockcastle, Wayne and 1 more37 min
Jun 16, 5:13 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Rockcastle, Wayne and 1 more47 min
Jun 16, 5:29 PM EDTTornado WarningJKLBell, Clay, Knox, Laurel, McCreary, Whitley31 min
Jun 16, 5:36 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Jackson, Knox, Laurel, Leslie and 1 more39 min
Jun 16, 5:46 PM EDTAreal Flood AdvisoryJKLPulaski, Rockcastle, Wayne83 min
Jun 16, 5:55 PM EDTTornado WarningJKLClay, Jackson, Laurel, Owsley, Rockcastle35 min
Jun 16, 6:04 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Leslie, Letcher, Owsley and 1 more41 min
Jun 16, 6:37 PM EDTSevere Thunderstorm WarningJKLHarlan, Knott, Leslie, Letcher, Perry38 min
Jun 16, 6:42 PM EDTSevere Thunderstorm WarningJKLHarlan, Letcher32 min
Jun 16, 7:13 PM EDTTornado WarningJKLBreathitt, Estill, Lee, Menifee, Powell, Wolfe32 min

Nearby

Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.